question-icon

How To Manage Manic Behavior And Hyper-sexuality When Diagnosed With Bipolar Disorder?

default
Posted on Mon, 27 Apr 2015
Question: I have bipolar disorder. A few weeks ago I was manic. I thought it was taking care of with my medicine. However I am having hypersexuality problems. Also I am wearing diapers because I have the need to P in them instead of the toilets. Also I have been urinating in other places besides the toilets for instance I just went to the bathroom on my living room rug. What should I do?
doctor
Answered by Dr. Seikhoo Bishnoi (1 hour later)
Brief Answer:
Hyper-sexuality is one of important symptoms of bipolar disorder

Detailed Answer:
Hello thanks for choosing HCM for your health related queries. I can understand your concern. Bipolar disorder is a mood disorder with episodes of mania and depression. Hyper-sexuality is one of important symptom of mania. It is commonly seen in a number of females with bipolar disorder. But with proper medicines the symptoms show improvement.

Regarding the problem of peeing in diapers or in places instead of toilets, I need some clarifications. If you have some desires to pee in other places in place of toilets or just you cant control the pee which ultimately results in urination? Whether you are wearing diapers because of poor control of urination? Please also provide details of medicines you are taking currently and also about your past episodes if any?

Most of individuals with bipolar disorder and hyper sexuality show improvement with mood stabilisers. Mood stabilisers like Sodium Valproate, Lithium Carbonate, Carbamazapine etc result in quick improvement of symptoms of bipolar disorder. I would advise you to visit your doctor again for these persisting symptoms.

Please mention the details I have asked in follow up question. Thanks, TAKE CARE
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Seikhoo Bishnoi (23 hours later)
The urinating is purposeful I don't know why. I am on lithium, amytriptolene (spg?), ability, levothyroxine, medium and I think that's it. The abilify is new this month
doctor
Answered by Dr. Seikhoo Bishnoi (1 hour later)
Brief Answer:
Purposeful urination could denote some underlying anxiety or compulsions

Detailed Answer:
Hello again

Purposeful urinating may be occurring due to some poor impulse control. This could be due to some compulsive behaviour. You are doing it purposefully and are aware of that. As per my opinion this is not related to your bipolar disorder. Lithium could be one cause of increased urination but this doesnt cause purposeful urination. Do you feel distress before urination and that distress goes away after purposeful urination?

The other problems like hyper-sexuality are due to bipolar disorder only and need no further evaluation. Abilify or Aripiprazole is second generation anti-psychotic drug and the drug will help to control your mood symptoms.

Thanks, Please don't hesitate ask again for more doubts.

Take care
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Seikhoo Bishnoi (2 days later)
I don't know why I urinate in places other than a toilet. I feel compelled to do some reason. The warmth calms me somewhat but then I feel so guilty and ashamed that I could do such a thing. I love with constant anxiety about everything.
doctor
Answered by Dr. Seikhoo Bishnoi (36 minutes later)
Brief Answer:
Such symptoms occur due to unconscious anxiety

Detailed Answer:
Hello again, thanks for asking again

You have compulsive desire to urinate though there is no specific distress prior to that. Guilt following the episodes further strengthen our diagnosis. I would advise you in such case to continue to take your medicines as per prescription and then also discuss with your psychiatrist for these symptoms. SSRIs particularly Fluoxetine can help to reduce such symptoms and will calms you. Please don't be ashamed for these behaviours. Due to some unconscious anxiety such symptoms are occurring and they will reduce with treatment.

Thanks. Still left with more doubts please ask again.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Seikhoo Bishnoi (19 hours later)
If I take my blood sugar and it is 565, what should I so?
doctor
Answered by Dr. Seikhoo Bishnoi (20 minutes later)
Brief Answer:
Get your urine glucose tests done to rule out glycosuria.

Detailed Answer:
Hello again

Blood sugar levels of 565 is very high and this may denote diabetes. Get your urine sugar levels checked also. Glycosuria or sugars in urine could be a potentiating factor for your urge to micturition. Repetitive urination could occur due to increased glucose in urine and this need evaluation. So get your urine sugar tests done and report to your doctor for management. Lithium is also a trigger factor for increased urination.

Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5190 Questions

premium_optimized

The User accepted the expert's answer

Share on
How To Manage Manic Behavior And Hyper-sexuality When Diagnosed With Bipolar Disorder?

Brief Answer: Hyper-sexuality is one of important symptoms of bipolar disorder Detailed Answer: Hello thanks for choosing HCM for your health related queries. I can understand your concern. Bipolar disorder is a mood disorder with episodes of mania and depression. Hyper-sexuality is one of important symptom of mania. It is commonly seen in a number of females with bipolar disorder. But with proper medicines the symptoms show improvement. Regarding the problem of peeing in diapers or in places instead of toilets, I need some clarifications. If you have some desires to pee in other places in place of toilets or just you cant control the pee which ultimately results in urination? Whether you are wearing diapers because of poor control of urination? Please also provide details of medicines you are taking currently and also about your past episodes if any? Most of individuals with bipolar disorder and hyper sexuality show improvement with mood stabilisers. Mood stabilisers like Sodium Valproate, Lithium Carbonate, Carbamazapine etc result in quick improvement of symptoms of bipolar disorder. I would advise you to visit your doctor again for these persisting symptoms. Please mention the details I have asked in follow up question. Thanks, TAKE CARE